Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 106, NWS Buffalo, NY

November 25, 2018

NWS Buffalo, NY issued this small craft advisory at Nov 25, 2018, 2:44 PM EST. It took effect at Nov 26, 2018, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 2:44 PM EST (19:44 UTC)
In effect from
Nov 26, 2018, 7:00 AM EST
Expired
Nov 26, 2018, 7:00 PM EST
In force
12 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

301 
WHUS71 KBUF 251944
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
244 PM EST Sun Nov 25 2018

LOZ042-260345-
/O.NEW.KBUF.SC.Y.0106.181126T1200Z-181127T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
244 PM EST Sun Nov 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST MONDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 7 AM to 7 PM EST Monday.

* WINDS...East 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-260345-
/O.NEW.KBUF.SC.Y.0106.181126T1400Z-181127T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
244 PM EST Sun Nov 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST MONDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 9 AM to 7 PM EST Monday.

* WINDS...East 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-260345-
/O.NEW.KBUF.GL.A.0010.181127T0400Z-181127T1700Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
244 PM EST Sun Nov 25 2018

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

The National Weather Service in Buffalo has issued a Gale Watch,
which is in effect from Monday evening through Tuesday morning.

* WINDS...West to 35 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

Hitchcock/Apffel
5 follow-up statements
999 
WHUS71 KBUF 260234
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
934 PM EST Sun Nov 25 2018

LOZ042-261045-
/O.CON.KBUF.SC.Y.0106.181126T1200Z-181127T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
934 PM EST Sun Nov 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
MONDAY...

* WINDS...East 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-261045-
/O.CON.KBUF.SC.Y.0106.181126T1400Z-181127T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
934 PM EST Sun Nov 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EST
MONDAY...

* WINDS...East 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-261045-
/O.CON.KBUF.GL.A.0010.181127T0400Z-181127T1700Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
934 PM EST Sun Nov 25 2018

...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* WINDS...West to 35 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
245 
WHUS71 KBUF 260857
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
357 AM EST Mon Nov 26 2018

LOZ042-261700-
/O.CON.KBUF.SC.Y.0106.181126T1200Z-181127T0000Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
357 AM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 7 PM EST THIS EVENING...

* WINDS...Southeast 20 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-261700-
/O.CON.KBUF.SC.Y.0106.181126T1400Z-181127T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
357 AM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM EST THIS EVENING...

* WINDS...Southeast 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-261700-
/O.CON.KBUF.GL.A.0010.181127T0400Z-181127T1700Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
357 AM EST Mon Nov 26 2018

...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

* WINDS...West to 35 knots.

* WAVES...9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$
096 
WHUS71 KBUF 261433
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
933 AM EST Mon Nov 26 2018

LEZ040-041-262245-
/O.UPG.KBUF.GL.A.0010.181127T0400Z-181127T1700Z/
/O.NEW.KBUF.GL.W.0015.181127T0400Z-181128T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
933 AM EST Mon Nov 26 2018

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST
TUESDAY...

The National Weather Service in Buffalo has issued a Gale
Warning, which is in effect from 11 PM this evening to 7 PM EST
Tuesday. The Gale Watch is no longer in effect.

* WINDS...West to 35 knots.

* WAVES...9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LEZ061-262245-
/O.NEW.KBUF.GL.W.0015.181127T0000Z-181127T1400Z/
Lake Erie open waters from Ripley to Buffalo-
933 AM EST Mon Nov 26 2018

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
TUESDAY...

The National Weather Service in Buffalo has issued a Gale
Warning, which is in effect from 7 PM this evening to 9 AM EST
Tuesday.

* WINDS...West to 35 knots.

* WAVES...10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LOZ042-043-262245-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-181127T0000Z/
/O.NEW.KBUF.SC.Y.0107.181127T1200Z-181129T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
933 AM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST
THURSDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 7 AM Tuesday to 7 AM EST
Thursday.

* WINDS...West to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-262245-
/O.NEW.KBUF.SC.Y.0107.181127T1200Z-181128T1100Z/
Upper Niagara River and Buffalo Harbor-
933 AM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 6 AM EST
WEDNESDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 7 AM Tuesday to 6 AM EST
Wednesday.

* WINDS...West 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-045-262245-
/O.NEW.KBUF.SC.Y.0107.181127T1200Z-181129T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
933 AM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST
THURSDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 7 AM Tuesday to 7 AM EST
Thursday.

* WINDS...Northwest to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
613 
WHUS71 KBUF 262245
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
545 PM EST Mon Nov 26 2018

LEZ061-270645-
/O.CON.KBUF.GL.W.0015.181127T0000Z-181127T1400Z/
Lake Erie open waters from Ripley to Buffalo-
545 PM EST Mon Nov 26 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...

* WINDS...West to 35 knots.

* WAVES...10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LEZ040-041-270645-
/O.CON.KBUF.GL.W.0015.181127T0400Z-181128T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
545 PM EST Mon Nov 26 2018

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM
EST TUESDAY...

* WINDS...West to 35 knots.

* WAVES...9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LOZ042-043-270645-
/O.CON.KBUF.SC.Y.0106.000000T0000Z-181127T0000Z/
/O.CON.KBUF.SC.Y.0107.181127T1200Z-181129T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
545 PM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
7 AM EST THURSDAY...

* WINDS...West to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-270645-
/O.CON.KBUF.SC.Y.0107.181127T1200Z-181128T1100Z/
Upper Niagara River and Buffalo Harbor-
545 PM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
6 AM EST WEDNESDAY...

* WINDS...West 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-045-270645-
/O.CON.KBUF.SC.Y.0107.181127T1200Z-181129T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
545 PM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
7 AM EST THURSDAY...

* WINDS...Northwest to 30 knots.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
820 
WHUS71 KBUF 270003
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
703 PM EST Mon Nov 26 2018

LOZ042-043-270815-
/O.EXP.KBUF.SC.Y.0106.000000T0000Z-181127T0000Z/
/O.CON.KBUF.SC.Y.0107.181127T1200Z-181129T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
703 PM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
7 AM EST THURSDAY...

* WINDS...Northwest to 30 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ061-270815-
/O.CON.KBUF.GL.W.0015.000000T0000Z-181127T1400Z/
Lake Erie open waters from Ripley to Buffalo-
703 PM EST Mon Nov 26 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...

* WINDS...West to 35 knots.

* WAVES...10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LEZ040-041-270815-
/O.CON.KBUF.GL.W.0015.181127T0400Z-181128T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
703 PM EST Mon Nov 26 2018

...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM
EST TUESDAY...

* WINDS...West to 35 knots.

* WAVES...9 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LEZ020-270815-
/O.CON.KBUF.SC.Y.0107.181127T1200Z-181128T1100Z/
Upper Niagara River and Buffalo Harbor-
703 PM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
6 AM EST WEDNESDAY...

* WINDS...West 15 to 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-045-270815-
/O.CON.KBUF.SC.Y.0107.181127T1200Z-181129T1200Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
703 PM EST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO
7 AM EST THURSDAY...

* WINDS...Northwest to 30 knots.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 12:48 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 25, 12:48 PM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1248 PM EST Sun Nov 25 2018

.SYNOPSIS...
Areas of drizzle will continue through early this evening,
especially across the higher terrain east of the lakes. Low pressure
will move across the area Monday and produce occasional showers.
This low will then stall over New England and southern Quebec Monday
night through Wednesday, with the arrival of colder air allowing
rain to change to snow. The snow may become heavy at times across
the higher terrain southeast of Lake Erie and east of Lake Ontario
due to enhancement from upslope flow and the lakes.

&&

.NEAR TERM /THROUGH MONDAY/...
Westerly flow of marginally cold air will continue to produce a few
scattered lake enhanced rain showers and areas of drizzle east of
Lake Ontario, with some patchy drizzle also across the higher
terrain of the western Southern Tier and western Finger Lakes. All
of this will end later this afternoon and evening as the field of
low level moisture becomes more shallow. Otherwise plenty of clouds
will remain in place this afternoon and evening with low level
moisture trapped beneath a subsidence inversion. Temperatures will
remain nearly steady through the rest of today, with mid 40s on the
lake plains and upper 30s to lower 40s across higher terrain.

A weak surface ridge will be in place through the first half of
tonight from the Mid Atlantic to the eastern Great Lakes, keeping
benign weather in place. The ridge will drift to the eastern
seaboard late tonight. The low stratus will eventually begin to
erode overnight, only to be replaced by thickening clouds ahead of
the next system. The extensive cloud cover will not allow for much
temperature drop tonight, with lows in the mid to upper 30s in most
locations.

Surface low pressure will move to northern Indiana before daybreak
Monday, then move to near the western end of Lake Ontario by late
afternoon. A progressive mid level closed low will take a similar
track. A wing of strong warm advection and isentropic upglide will
move quickly into Western NY late tonight, after 08Z. This will
allow some light showers to break out across Western NY before
daybreak. The showers will quickly grow in areal coverage and spread
northeast across the area Monday morning with ongoing isentropic
upglide, and increasing ascent from DPVA and low level jet forcing
ahead of the mid level closed low. The steadiest rain will move
across Western NY in the morning, reaching over and east of Lake
Ontario by the afternoon. Following the steady rain, abundant
moisture and weaker forcing will still support a few more showers
across Western NY in the afternoon. Rainfall amounts will generally
be a quarter to half inch with this system.

High temperatures will range from the mid 40s on the lake plains to
around 40 on the higher hills.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
The surface low will slow in forward motion Monday as it moves from
northwest Ohio across Lake Erie into southern Ontario. A surface
warm front will lift north across the area early Monday bringing a
period of widespread rain. As the low pressure system moves
northwest of the area, a cold front will sweep east across the
region late Monday afternoon. Most areas will stay rain, but we
will start to transition from rain to a rain/wet snow mix over
higher terrain Monday evening as colder air arrives.

Expectation is for the synoptic snow to gradually taper off west to
east Monday night. Colder air will continue to deepen and this will
allow any remaining rain showers to change to snow during the course
of the night. The cold advection will lead to more pronounced lake
enhanced snows east of Lake Erie, and eventually the Tug Hill
region as we progress through the night. A few inches of snow
could fall in these areas.

Tuesday and Tuesday night, the system will transition into a lake
effect snow event in favored westerly flow areas. Lake effect
parameters appear to be improving during this period. Flow is
expected to become well aligned from the west and this could set up
nice plumes of lake snow east of both lakes. A little early to pin
down exact amounts, but a significant lake event is possible during
this time.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The Long Term continues to highlight below normal temperatures with
a prolonged period of snow showers. A large closed low will be
tracking across the Northeast Wednesday-Thursday night. A
westerly flow is likely Wednesday with lake effect snow showers
ongoing east of Lake Erie and Lake Ontario. This will likely
bring significant snowfall accumulations across the higher
terrain of the western Southern Tier and Southern Erie and
Wyoming counties as well as the Tug Hill Plateau. While cold
temperatures and synoptic moisture stay in place into Thursday,
a passing surface trough will likely cause winds to become more
northwesterly and lake effect bands to shift south and become
multiple bands especially across Lake Erie.

High pressure will move into the Great Lakes region Thursday
night-Friday. Lake snows will taper off but likely still be
around during this time.

Temperatures will be well below normal with daytime highs in
the low to mid 30's and nighttime lows in the 20's and teens at
higher elevations.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Steadier rain showers and areas of drizzle will continue this
afternoon east of Lake Ontario from weak lake instability and
upslope flow. Some patchy drizzle will also continue across the
higher terrain of the western Southern Tier and western Finger
Lakes. This will produce spotty MVFR VSBY. All of the drizzle will
slowly end from west to east late this afternoon and evening as the
low level moisture becomes more shallow. MVFR CIGS will dominate
through this evening, with some patchy IFR across higher terrain.

CIGS will improve to a mix of VFR and MVFR overnight as the low
level moisture begins to thin. Showers will develop across Western
NY after about 08Z, then quickly spread northeast across the rest of
the area Monday morning. VSBY will deteriorate from VFR to MVFR a
few hours after the showers begin and the low levels saturate. A few
pockets of moderate rain may bring brief periods of IFR VSBY. CIGS
will deteriorate to MVFR at lower elevations with some IFR across
higher terrain on Monday.

Outlook...

Monday night...MVFR/IFR with rain showers changing to snow.
Tuesday and Wednesday...MVFR/IFR in snow, heaviest across the
higher terrain east and southeast of the lakes. Snow may mix with
rain at lower elevations.
Thursday...VFR/MVFR, except IFR in lake effect snow showers
southeast of the lakes.
Friday...MVFR with a chance of rain/snow showers.

&&

.MARINE...
West winds around 15 knots will continue to produce choppy
conditions on Lakes Erie and Ontario through the rest of the
afternoon, with winds and waves just below Small Craft Advisory
criteria. A weak ridge of high pressure will bring a brief period of
light winds tonight.

Low pressure will then move just north of the lakes Monday and
Monday night. East winds will increase on Lake Ontario ahead of the
system by early Monday morning, possibly producing Small Craft
Advisory conditions on the west half of the lake. Winds will then
swing around to the west and increase Monday night and Tuesday in
the wake of the low. This will produce high end Small Craft Advisory
conditions on both lakes Erie and Ontario, eventually becoming
northwest by Wednesday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...TMA
LONG TERM...HSK
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Nov 25, 2:09 PM EST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
209 PM EST Sun Nov 25 2018

NYZ001>005-010-011-013-014-261915-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Livingston-Ontario-
209 PM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019>021-085-261915-
Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
209 PM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of cold, westerly flow may result in significant
lake effect snow across the higher terrain of the western Southern
Tier, Southern Erie, and Wyoming counties late Monday night into
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-261915-
Oswego-Jefferson-Lewis-
209 PM EST Sun Nov 25 2018

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-261915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
209 PM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

As a deepening area of low pressure passes near the Eastern Great
lakes Monday and early Tuesday, winds may reach gale force.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-SLZ022-024-261915-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
209 PM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:07 PM ESTWinter Storm WatchBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more28 hr
Nov 25, 2:44 PM ESTGale WatchBUF19 hr

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.